Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 73, NWS Blacksburg, VA

October 29, 2020Rockingham County, Stokes County, North Carolina; Henry County, City of Martinsville, Virginia

NWS Blacksburg, VA issued this flash flood warning at Oct 29, 2020, 10:29 AM EDT for Rockingham County, Stokes County, North Carolina; Henry County, City of Martinsville, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 29, 2020, 10:29 AM EDT (14:29 UTC)
Expired
Oct 29, 2020, 4:18 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Rockingham County, NC, Stokes County, NC, City of Martinsville, VA, Henry County, VA

The radar

The Roanoke radar (KFCX), 58 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 29, 11:28 AM EDTFLASH FLOODCollinsville, VACREEK FLOODING OAKLAND DRIVE.
Oct 29, 12:03 PM EDTFLASH FLOOD3 Nnw Horse Pasture, VABASSETT BRANCH FLOODING. WATER FLOWING ACROSS MEADOWOOD TRAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

504 
WGUS51 KRNK 291429
FFWRNK
NCC157-169-VAC089-690-292030-
/O.NEW.KRNK.FF.W.0073.201029T1429Z-201029T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1029 AM EDT Thu Oct 29 2020

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Rockingham County in north central North Carolina...
  Stokes County in north central North Carolina...
  Henry County in south central Virginia...
  The City of Martinsville in south central Virginia...

* Until 430 PM EDT Thursday.

* At 1029 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Eden, Reidsville, Martinsville, Wentworth, Mayodan, Madison and 
  Walnut Cove.

This includes the following locations...
	The Martinsville Speedway and Martinsville Airport.

This includes the following streams and drainages...
  Benaja Creek, Bassett Branch, Baker Branch, Archies Creek, Big 
  Beaver Island Creek, Belews Creek and Beaver Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3626 8045 3654 8044 3653 8003 3654 8004
      3679 8008 3676 8002 3682 7998 3678 7976
      3684 7965 3654 7971 3653 7971 3653 7953
      3624 7953

FLASH FLOOD...RADAR INDICATED

$$

KK
3 follow-up statements
881 
WGUS71 KRNK 291550
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
1150 AM EDT Thu Oct 29 2020

NCC157-169-VAC089-690-292030-
/O.CON.KRNK.FF.W.0073.000000T0000Z-201029T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NC-Stokes NC-Henry VA-City of Martinsville VA-
1150 AM EDT Thu Oct 29 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT THIS 
AFTERNOON FOR ROCKINGHAM, STOKES AND HENRY COUNTIES AND THE CITY OF 
MARTINSVILLE...

At 1150 AM EDT, Doppler radar indicated thunderstorms producing 
heavy rain across the warned area. Between 1 and 3 inches of rain 
have fallen. Flash flooding will continue across the area. Flooding 
has been reported near Bassett in Henry county.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Eden, Reidsville, Martinsville, Wentworth, Mayodan, Madison and 
  Walnut Cove.

This includes the following locations...
	The Martinsville Speedway and Martinsville Airport.

This includes the following streams and drainages...
  Benaja Creek, Bassett Branch, Baker Branch, Archies Creek, Big 
  Beaver Island Creek, Belews Creek and Beaver Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3626 8045 3654 8044 3653 8003 3654 8004
      3679 8008 3676 8002 3682 7998 3678 7976
      3684 7965 3654 7971 3653 7971 3653 7953
      3624 7953

FLASH FLOOD...RADAR INDICATED

$$

KK
555 
WGUS71 KRNK 291709
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
109 PM EDT Thu Oct 29 2020

NCC157-169-VAC089-690-292030-
/O.CON.KRNK.FF.W.0073.000000T0000Z-201029T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NC-Stokes NC-Henry VA-City of Martinsville VA-
109 PM EDT Thu Oct 29 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM EDT THIS 
AFTERNOON FOR ROCKINGHAM, STOKES AND HENRY COUNTIES AND THE CITY OF 
MARTINSVILLE...

At 109 PM EDT, Doppler radar indicated scattered showers and a few 
thunderstorms producing heavy rain across the warned area. Between 1 
and 3 inches of rain have fallen. Flash flooding will continue 
across the region.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Eden, Reidsville, Martinsville, Wentworth, Mayodan, Madison and 
  Walnut Cove.

This includes the following locations...
	The Martinsville Speedway and Martinsville Airport.

This includes the following streams and drainages...
  Benaja Creek, Bassett Branch, Baker Branch, Archies Creek, Big 
  Beaver Island Creek, Belews Creek and Beaver Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3626 8045 3654 8044 3653 8003 3654 8004
      3679 8008 3676 8002 3682 7998 3678 7976
      3684 7965 3654 7971 3653 7971 3653 7953
      3624 7953

FLASH FLOOD...RADAR INDICATED

$$

KK
782 
WGUS71 KRNK 292018
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
418 PM EDT Thu Oct 29 2020

NCC157-169-VAC089-690-292028-
/O.CAN.KRNK.FF.W.0073.000000T0000Z-201029T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rockingham NC-Stokes NC-Henry VA-City of Martinsville VA-
418 PM EDT Thu Oct 29 2020

...FLASH FLOOD WARNING FOR ROCKINGHAM, STOKES AND HENRY COUNTIES AND 
THE CITY OF MARTINSVILLE HAS BEEN REPLACED WITH A FLOOD WARNING...

Flooding is still expected as runoff from the earlier heavy rain 
gathers in streams, rivers, and other low lying locations.

LAT...LON 3626 8045 3654 8044 3653 8003 3654 8004
      3679 8008 3676 8002 3682 7998 3678 7976
      3684 7965 3654 7971 3653 7971 3653 7953
      3624 7953

$$

DS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 29, 5:08 AM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Oct 29, 5:08 AM EDT, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
508 AM EDT Thu Oct 29 2020

.SYNOPSIS...
Tropical Storm Zeta will pass overhead this morning with a
period of heavy rain and gusty winds. The storm will move
northeast and away from the local area by mid afternoon. A cold
front will cross the region tonight, ushering in much colder
weather for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 400 AM EDT Thursday...

A tropical storm warning is in effect along the forecast track
of Zeta. System is very compact and is accelerating northeast,
the expected path taking it across our forecast area between 8AM
and 2PM today. Expectation is for a deluge of heavy rain in
addition to tropical storm wind gusts which may down trees and
powerlines. Wind profiles are quite impressive with forecast
speeds upwards of 70 kts just above the surface. Forecast
challenge is how much of this wind will actually mix to the
surface. Stable air in the boundary layer associated with an
in-situ wedge will inhibit downward momentum transfer and limit
mixing. However, due to the fast forward speed of the system
combined with the interaction with the mountains in addition to
potential for mix down from the convective elements within the
storm itself will be enough to permit strong surface gusts in
the 30 to 60 mph range along and just east of the storm track.
Shear values are extremely high so isolated tornadoes are a
possible. Expectation is for low-topped supercells embedded
within the main rain band as it crosses the CWA this morning,
again favoring the east side of the storm track. Once the
vorticity axis passes overhead, the tornadic threat should
quickly wane.

The rain is expected to be heavy at times this morning. The
tropical rain rates will likely result in ponding of water
issues in addition to poor drainage flooding.  In spite of the
tropical rain rates, the storm is moving fast enough to mitigate
a larger flood concern...with overall rain amounts generally
falling within the 1 to 3 inch range for totals. Local terrain
induced enhancements may yield some higher amounts near the Blue
Ridge, but current thinking is the wind threat will outweigh the
flood threat with this system.

The tropical system is expected to exit the local area after
2PM...partial clearing resulting in an opportunity for
temperatures to recover into the 70s... an unseasonably warm
afternoon and evening. Beyond that, temperatures are expected to
take a tumble. A cold upper level low and associated cold front
is expected to cross the region tonight and Friday. This will
bring a transition to colder temperatures for the weekend.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
As of 430 AM EDT Thursday...

The storm system which brought snow to the rockies and ice to
the central and southern plains will move east and off the mid-
atlantic coast Friday. Brisk northwest winds will follow in the
wake of this system with cold high pressure building across the
region for the weekend. Temperatures by Saturday and Sunday
mornings will favor frost formation, potentially as far east as
the VA/NC piedmont. A brief warm up is expected Sunday afternoon
ahead of an approaching cold front. This next front will take
an even colder bite out of the thermometer by sunday night with
a potential hard freeze for the mountains Sunday night.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
As of 400 AM EDT Thursday...

A cold front will move east across the Mid Atlantic region Sunday
into Sunday night. Low level convergence along the frontal
boundary may generate a few showers in the west Sunday. High
temperatures Sunday will range from the mid 40s in the northwest
mountains to lower 60s in the piedmont. Behind the cold front,
cold air will push into our area. Low temperatures Sunday night
into Monday morning will vary from the upper 20s in the
mountains to the mid 30s in the piedmont. Areas of frost are
possible Monday morning. The cold front will move out into the
Atlantic ocean Monday. High pressure to our southwest will build
into our region Monday into Monday night. High temperatures
Monday will be cool with readings from the upper 30s in the
mountains to the lower 50s in the piedmont under plenty of
sunshine. It will be cold Monday night with lows from the mid to
upper 20s in the west to the lower 30s in the east. High
pressure will build east across our region Tuesday into Tuesday
night. High temperatures will moderate Tuesday with values from
the mid 40s in the northwest mountains to the upper 50s in the
piedmont. Low temperatures Tuesday night will generally be in
the 30s. The upper ridge will build east on Wednesday. High
temperatures Wednesday will warm into the lower 50s in the west
to the lower 60s in the east.

&&

.AVIATION /09Z THURSDAY THROUGH MONDAY/...
As of 500 AM EDT Thursday...

Very Poor flight conditions are expected through early afternoon
as Tropical Storm Zeta passes overhead. Expectation is for
widespread IFR associated with heavy rain, LLWS, and potential
for strong surface wind gusts.

After 18Z/2PM the tropical storm is expected to move northeast
of the local region, the rain coming to an end from southwest
to northeast along with some partial clearing.

A cold front is expected to cross the region late tonight and
early Friday resulting in changing weather conditions again with
potential for LLWS associated with the front along with showers
and low cigs.

.Extended Aviation Discussion...

A more bonafide clearing opportunity will take place Friday
into Saturday as high pressure builds in from the northwest.
Northwesterly wind flow may result in some lingering clouds
across the western mountains into Saturday, but this should not
last long into the weekend as winds come back around to the west.
Another front moves across Sunday with breezy conditions
expected behind it. Sub-VFR may occur in the mountains when
this occurs...similar to upslope mountain cloudiness that would
typify winter sort of weather systems that pass across the Great
Lakes...winds northwesterly.

&&

.HYDROLOGY...
As of 500 AM EDT Thursday...

A short but intense period of tropical rain is expected with the
passage of Tropical Storm Zeta this morning. Tropical rain rates
will likely result in ponding of water issues in addition to
poor drainage flooding. In spite of the rates, the storm is
moving fast enough to mitigate a larger flood concern...with
overall rain amounts generally falling within the 1 to 3 inch
range for totals. Local terrain induced enhancements may yield
some higher amounts near the Blue Ridge. All forecast points on
the main stem rivers are forecast to come in just below flood
stage with the exception of the Yadkin River which may go into
minor flood based on QPF. Most, if not all of the rivers should
experience a respectable rise (1/2 to 3/4ths bank full) per
basin averages of 2 inches.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch until 2 PM EDT this afternoon for VAZ007-009>020-
     022>024-032>035-045>047.
     Tropical Storm Warning for VAZ015>017-032>034-043>045-058-059.
NC...Flood Watch until 2 PM EDT this afternoon for NCZ001>003-018-
     019.
     Tropical Storm Warning for NCZ001>006-018>020.
WV...Flood Watch until 2 PM EDT this afternoon for WVZ042>044-507-
     508.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...PM
LONG TERM...RR
AVIATION...PM
HYDROLOGY...PM
Hazardous weather outlook, Oct 29, 5:36 AM EDT, 4 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
536 AM EDT Thu Oct 29 2020

VAZ007-009>014-018>020-022>024-WVZ042>044-507-508-300945-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
536 AM EDT Thu Oct 29 2020

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ004>006-020-VAZ043-044-058-059-300945-
Stokes-Rockingham-Caswell-Yadkin-Henry-Pittsylvania-Halifax-
Charlotte-
536 AM EDT Thu Oct 29 2020

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ034-045-300945-
Bedford-Campbell-
536 AM EDT Thu Oct 29 2020

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ035-046-047-300945-
Amherst-Appomattox-Buckingham-
536 AM EDT Thu Oct 29 2020

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ001>003-018-019-VAZ015>017-032-033-300945-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Grayson-Carroll-Floyd-Patrick-
Franklin-
536 AM EDT Thu Oct 29 2020

...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, southwest Virginia and west central
Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Oct 29, 9:12 AM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
912 AM EDT Thu Oct 29 2020

NCZ001>003-018>020-VAZ015-016-291800-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Grayson-Carroll-
Including the cities of West Jefferson, Sparta, Dobson, Boone,
Wilkesboro, Yadkinville, Independence, Whitetop, Troutdale,
Volney, and Galax
912 AM EDT Thu Oct 29 2020

...Strong winds possible into this afternoon...

Wind gusts to 60MPH are possible from 10AM through approximately
200 PM this afternoon as the remnant circulation of Zeta moves
through the region.

Trees and tree limbs could be blown down and power outages may
result. Secure any outdoor objects that are not well anchored or
move them indoors.

MBS
Special weather statement, Oct 29, 9:13 AM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
913 AM EDT Thu Oct 29 2020

NCZ004>006-VAZ017-032>034-043>045-058-059-291900-
Stokes-Rockingham-Caswell-Floyd-Patrick-Franklin-Bedford-Henry-
Pittsylvania-Campbell-Halifax-Charlotte-
Including the cities of Danbury, Eden, Yanceyville, Floyd,
Stuart, Rocky Mount, Bedford, Martinsville, Danville, Lynchburg,
South Boston, and Keysville
913 AM EDT Thu Oct 29 2020

..Strong winds possible into this afternoon...

Wind gusts to 60MPH are possible from 11AM through approximately
300 PM this afternoon as the remnant circulation of Zeta moves
through the region.

Trees and tree limbs could be blown down and power outages may
result. Secure any outdoor objects that are not well anchored or
move them indoors.

MBS
Local storm report, Oct 29, 9:38 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 AM     HEAVY RAIN       3 NW MORAVIAN FALLS     36.13N 81.22W
10/29/2020  E2.00 INCH       WILKES             NC   TRAINED SPOTTER

            MEASUREMENT OF 2 INCHES OF RAIN IN THE LAST
            HOUR.

&&

EST
Local storm report, Oct 29, 9:41 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
941 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       SPARTA                  36.50N 81.13W
10/29/2020  E2.14 INCH       ALLEGHANY          NC   PUBLIC

            NO FLOODING REPORTED YET.

&&
Local storm report, Oct 29, 9:47 AM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
947 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TROPICAL STORM   2 NNE BROOKS CROSSROADS 36.15N 80.77W
10/29/2020                   YADKIN             NC   MESONET

            62MPH WIND GUST MEASURED BY A MESONET IN
            SOUTHERN YADKIN COUNTY.

&&
Local storm report, Oct 29, 10:17 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1017 AM EDT THU OCT 29 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     TROPICAL STORM   YADKINVILLE             36.13N 80.65W
10/29/2020                   YADKIN             NC   PUBLIC

            RADAR ESTIMATED WIND GUSTS OF 60 MPH AROUND
            YADKINVILLE, NC. HOMEOWNER REPORTS THREE
            LARGE OAK TREES DOWN ALONG MAIN STREET IN
            YADKINVILLE BETWEEN 9:30-9:40AM. POWER WAS
            ALSO REPORTED OUT IN THE AREA AROUND 9:40AM.

&&

EST

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 29, 8:34 AM EDTFlash Flood WarningRNKAlleghany, Ashe, Watauga4 hr
Oct 29, 9:02 AM EDTFlash Flood WarningRNKAlleghany, Ashe, Wilkes4 hr
Oct 29, 9:19 AM EDTAreal Flood AdvisoryRNKSurry, Yadkin3 hr
Oct 29, 9:50 AM EDTSevere Thunderstorm WarningRNKRockingham, Stokes, Surry, Wilkes, Yadkin85 min
Oct 29, 11:11 AM EDTSevere Thunderstorm WarningRNKCaswell, Rockingham64 min
Oct 29, 11:15 AM EDTFlash Flood WarningRNKSurry, Yadkin2 hr
Oct 29, 11:24 AM EDTAreal Flood WarningRNKCaswell6 hr
Oct 29, 11:35 AM EDTRiver Flood WarningRNKWilkes17 hr
Oct 29, 11:35 AM EDTRiver Flood WarningRNKSurry, Yadkin19 hr
Oct 29, 11:35 AM EDTRiver Flood WarningRNKWatauga6 hr
Oct 29, 12:23 PM EDTAreal Flood WarningRNKAshe, Watauga6 hr
Oct 29, 12:58 PM EDTAreal Flood WarningRNKAlleghany, Ashe, Wilkes6 hr
Oct 29, 1:41 PM EDTAreal Flood WarningRNKSurry, Yadkin6 hr
Oct 29, 4:18 PM EDTAreal Flood WarningRNKRockingham, Stokes9 hr
Oct 29, 7:58 PM EDTWind AdvisoryRNKAlleghany, Ashe, Watauga16 hr
Oct 29, 8:50 AM EDTFlash Flood WarningRNKSmyth, Tazewell4 hr
Oct 29, 9:26 AM EDTFlash Flood WarningRNKCarroll, Floyd, Patrick, City of Galax3 hr
Oct 29, 9:59 AM EDTAreal Flood AdvisoryRNKMontgomery, Pulaski, Roanoke, City of Radford, City of Roanoke, City of Salem3 hr
Oct 29, 10:02 AM EDTAreal Flood AdvisoryRNKFranklin3 hr
Oct 29, 11:46 AM EDTAreal Flood AdvisoryRNKAppomattox, Buckingham, Campbell, Charlotte, City of Lynchburg3 hr
Oct 29, 12:40 PM EDTAreal Flood WarningRNKCarroll, Floyd, Patrick, City of Galax3 hr
Oct 29, 3:37 PM EDTAreal Flood WarningRNKPatrick3 hr
Oct 29, 5:11 PM EDTAreal Flood WarningRNKCampbell7 hr
Oct 29, 6:27 PM EDTSpecial Weather StatementRNKPittsylvania33 min
Oct 29, 7:05 PM EDTSpecial Weather StatementRNKCharlotte25 min
Oct 29, 7:35 PM EDTSpecial Weather StatementRNKFranklin55 min
Oct 29, 7:53 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Patrick112 min

Nearby

Flash Flood Warnings in North Carolina, 2020Flash Flood Warnings in Virginia, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.